Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 99, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2018, 5:57 PM CDT for Childress County, Cottle County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 5:57 PM CDT (22:57 UTC)
- Expired
- May 25, 2018, 7:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Childress County, TX, Cottle County, TX
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
483
WUUS54 KLUB 252257
SVRLUB
TXC075-101-260000-
/O.NEW.KLUB.SV.W.0099.180525T2257Z-180526T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
557 PM CDT FRI MAY 25 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southern Childress County in the Panhandle of Texas...
Northeastern Cottle County in northwestern Texas...
* Until 700 PM CDT
* At 556 PM CDT, a severe thunderstorm was located near Childress,
moving southeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Childress, Paducah, Swearingen and Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
3408 10005 3400 10032 3442 10039 3452 10018
3440 10000 3423 10000
TIME...MOT...LOC 2256Z 323DEG 20KT 3438 10027
HAIL...1.00IN
WIND...70MPH
$$
PAZOS1 follow-up statement
332
WWUS54 KLUB 252329
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
629 PM CDT FRI MAY 25 2018
TXC075-252339-
/O.CAN.KLUB.SV.W.0099.000000T0000Z-180526T0000Z/
Childress TX-
629 PM CDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHILDRESS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
3408 10005 3400 10032 3431 10034 3431 10000
3423 10000
TIME...MOT...LOC 2329Z 316DEG 21KT 3422 10009
$$
TXC101-260000-
/O.CON.KLUB.SV.W.0099.000000T0000Z-180526T0000Z/
Cottle TX-
629 PM CDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN COTTLE COUNTY...
At 629 PM CDT, a severe thunderstorm was located near Swearingen, or
17 miles southeast of Childress, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Paducah and Swearingen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
3408 10005 3400 10032 3431 10034 3431 10000
3423 10000
TIME...MOT...LOC 2329Z 316DEG 21KT 3422 10009
HAIL...1.00IN
WIND...70MPH
$$
PAZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:50 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 25, 2:50 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 250 PM CDT Fri May 25 2018 .DISCUSSION... A convective complex has moved from southern Kansas this morning to southern Oklahoma and North Texas this afternoon. An outflow boundary from this complex has pushed into the Rolling Plains over the past few hours and thunderstorms are still expected to intitate along this boundary this afternoon. Cloud coverage has started to increase west of Lubbock, so pulled PoPs back west for this afternoon. Hail will be possible with these storms, however, the main threat will be high winds. SPC expanded the Slight Risk further west with most of the Rolling Plains included in the Marginal Risk. The upper level ridge will strengthen on Saturday leading to a warm weekend with triple digit temperatures. Highs Saturday will be in the upper 90s for the far northwestern counties and 100-103 for everywhere else. Average highs for late May are generally in the mid 80s, so highs will be around 15 degrees above normal. The next upper level low will move across the Great Basin this weekend with a chance of showers and thunderstorms out ahead of it on Sunday. Most of the activity will be limited to the northwestern Panhandle but have included slight PoPs for our northwestern counties as well for Sunday afternoon. Rain chances will continue on Memorial Day for the northern counties as a shortwave moves out of the Rockies. Highs will be slightly cooler, in the upper 90s on Monday and Tuesday as the ridge flattens some. As ridging strengthens again mid week, temperatures will rise again with highs up to 106 on Wednesday and Thursday and the dry weather will continue. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 08/99
Hazardous weather outlook, May 25, 11:32 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1132 AM CDT Fri May 25 2018 TXZ021>044-260445- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1132 AM CDT Fri May 25 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms are expected to develop this afternoon across the far southeast Texas Panhandle and the eastern South Plains, mainly to the east of the Interstate 27 and Highway 87 corridor. The storms will be capable of producing wind gusts to around 70 mph and hail up to ping pong ball size as they move through the Rolling Plains through the early evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested across the Rolling Plains this afternoon and early evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.